Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 11, 2013, 1:34 PM CDT for Meeker County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2013, 1:34 PM CDT (18:34 UTC)
- Expired
- Oct 11, 2013, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796
WWUS83 KMPX 111834
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT FRI OCT 11 2013
MNZ057-058-065>067-111915-
KANDIYOHI-MCLEOD-MEEKER-RENVILLE-SIBLEY-
134 PM CDT FRI OCT 11 2013
AT 132 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF OLIVIA TO
9 MILES EAST OF OLIVIA TO 9 MILES NORTHEAST OF FORT RIDGELY STATE
PARK. THESE STORMS WERE MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HECTOR.
KANDIYOHI.
ATWATER.
GROVE CITY.
LITCHFIELD AIRPORT.
DASSEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4532 9475 4527 9426 4475 9428 4450 9466
4473 9488 4498 9511
TIME...MOT...LOC 1834Z 228DEG 61KT 4497 9493 4480 9478
4456 9458
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 1:12 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 1:12 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 PM CDT FRI OCT 11 2013
.UPDATE...
FOR 18Z AVIATION DISCUSSION BELOW
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM CDT FRI OCT 11 2013
MATURE CYCLONE IN THE FORM OF A 988 MB SFC LOW OVER THE NEB
PANHANDLE WILL REACH ITS NADIR AROUND 12Z OVER SOUTH CENTRAL SODAK
WHEN THE HRRR HAS THE PRESSURE DOWN TO 985 MB WITH 12 HR H5 HEIGHT
FALLS ACROSS NEB IN EXCESS OF 200 M. DURING THE MORNING THE SYSTEM
WILL START TO OCCLUDE AND BY 00Z MODELS ARE SHOWING A 991/2 MB LOW
OVER SE NODAK THAT BY 12Z SATURDAY WILL BE CLOSER TO A 995 MB LOW
EAST OF THE MANITOBA LAKES. THE WARM FRONT CURRENTLY OVER NW MN WILL
SCOOT QUICKLY OFF INTO SRN CANADA TODAY...WITH AN OCCLUDED/COLD
FRONT MOVING INTO SW MN AROUND 21Z...WILL BE CROSSING INTO WRN WI
AROUND MIDNIGHT AND BE MOVING INTO CENTRAL WI BY 12Z SATURDAY.
IT IS LOOKING LIKE THERE WILL BE TWO ROUNDS OF PRECIPITATION TODAY.
BAND ONE WILL BE THE REMNANTS OF THE SEVERE SQUALL LINE THAT MOVED
ACROSS WRN NEB/KS LAST NIGHT. THIS WILL BE A WAA BAND OF SHOWERS
THAT THE HRRR ALONG WITH THE HOPWRF HAVE BEEN HANDLING PRETTY
CONSISTENTLY OVERNIGHT...SO FOLLOWED THOSE MODELS TO BRING A NARROW
BAND OF HIGHER POPS INTO WRN MN AT 15Z...THAT WORKS OVER TOWARD THE
MN/WI BORDER SHORTLY AFTER 18Z. HAVE CONTINUE TO TREND LOWER POPS TO
THE EAST WITH THIS...THOUGH THE HRRR HAS BEEN SHOWING A CONTINUOUS
N-S ORIENTED BAND WORKING ACROSS THE ENTIRE MN CWA THROUGH THE
MORNING...SO FUTURE UPDATES MAY NEED TO UP POPS FARTHER EAST AS
WELL. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY...WITH EVEN
THUNDER LOOKING LIMITED AS WELL...BUT IT WILL LIKELY PLAY A ROLL IN
THE POTENTIAL SECOND ROUND OF SHOWERS THANKS TO ITS CLOUD COVER AND
ITS LIMITING OF AFTERNOON HEATING AND POTENTIAL DESTABILIZATION.
AS FOR THAT SECOND ROUND OF PRECIP...IT WOULD FORM ALONG THE
COLD/OCCLUDED FRONT DURING THE AFTERNOON AND IT REPRESENTS THE
SEVERE THREAT FOR TODAY AS WELL. ONE LOOK AT A FORECAST HODOGRAPH
SHOWS THAT ONE THING THAT WILL NOT BE IN QUESTION TODAY IS
SHEAR...LETS JUST SAY IT WILL BE COPIOUS WITH AN IMPRESSIVE AMOUNT
OF TURNING WITHIN JUST THE LOWEST 1-3 KM OUT AHEAD OF THE
FRONT...AIDED BY A LLJ AT H85 THAT WILL BE STRENGTHENING TO OVER 50
KTS OVER NW MN THIS AFTERNOON. ALTHOUGH THE SHEAR MAY GET THE HEART
PUMPING A BIT...A QUICK LOOK AT THE CAPE PROFILE SHOULD QUICKLY CALM
YOU BACK DOWN AS SBCAPE LOOKS TO INCREASE TO AROUND 700 J/KG AT
BEST...WITH CAPE PROFILES BEING QUITE SKINNY. THIS MEANS ANY
CONVECTION WOULD BE SHALLOW...HENCE THE MENTION OF THE POTENTIAL FOR
LOW TOPPED SUPERCELLS IN THE SPC SWODY1. THE FRONT THIS AFTERNOON
WILL BE ORIENTED MORE N-S ACROSS SRN MN...BUT WILL BE ARCING TO MORE
OF E-W ORIENTATION ACROSS WC MN INTO THE SFC LOW OVER SE NODAK. THE
SPC SWODY1 SLIGHT RISK IS CENTERED MORE ON WHERE THE FRONT TAKES ON
MORE OF A LATITUDINAL ORIENTATION...THOUGH WHEN LOOKING AT SCP/STP
PROBABILITIES FOR THIS AFTERNOON...ANYTHING THAT GETS GOING ALONG
THE FRONT WILL HAVE THE POTENTIAL TO SPIN AND THEREFORE THE
POTENTIAL TO BE SEVERE...THOUGH SMALL/SKINNY CAPE PROFILES LOOKS TO
KEEP THIS AS A WIND/TORNADO THREAT ONLY.
FOR THE REST OF THE EVENING...IT IS STILL LOOKING LIKE WE WILL BE
DEALING WITH A RAPIDLY DECAYING LINE OF SHRA/TSRA MOVING INTO ERN
MN/WRN WI AHEAD OF THE FRONT. THIS IS DUE TO THE FACT THAT THE
PRIMARY UPPER FORCING WILL BE MOVING UP INTO WRN ONTARIO...WITH NOT
MUCH MORE THAN SFC CONVERGENCE ALONG THE FRONT TO WORK WITH FOR
PRECIP CHANCES...SO HAVE CONTINUED THE TREND OF DECREASING POPS THE
FARTHER EAST YOU GO.
WIND FORECAST FOR TODAY WAS NOT CHANGED MUCH FROM WHAT WAS
INHERITED. HOWEVER...WITH THE GFSLAMP SHOWING SUSTAINED WINDS UP AT
AXN INCREASING TO OVER 30 MPH THIS AFTERNOON...DECIDED TO TACK ON
ANOTHER 4 COUNTIES TO THE NORTH OF THE EXISTING WIND ADVY.
VERY FEW CHANGES WERE MADE TO THE EXISTING FORECAST FOR TONIGHT...AS
COOLER/DRIER AIR WORKS IN BEHIND THE FRONT. THE ONLY REAL CHANGE WAS
TO SLOW THE FRONTS TIMING BY A COUPLE OF HOURS BASED ON 00Z GUIDANCE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 409 AM CDT FRI OCT 11 2013
IT MAY BE PRUDENT TO ENJOY THE UPCOMING WEEKEND AS A PATTERN
CHANGE WILL BE UNDERWAY NEXT WEEK THAT WILL TAKE TEMPERATURES ON A
BELOW NORMAL JOURNEY. THERE WILL AN UPPER LEVEL TROUGH PASSING
THROUGH ON SATURDAY WITH SOME CLOUDINESS RESULTING. A FEW LIGHT
SHOWERS REMAIN POSSIBLE AS WELL FROM SOUTHWEST THROUGH CENTRAL
MINNESOTA... ALTHOUGH MAINLY SATURDAY MORNING. SUNDAY WILL BE THE
BETTER OF THE TWO DAYS WITH HIGH PRESSURE OVERHEAD. SOME FROST IS
POSSIBLE SUNDAY MORNING IN THE MINNESOTA RIVER VALLEY. A LARGE
STORM SYSTEM WILL BE HEADED OUR WAY FOR THE FIRST HALF OF THE WORK
WEEK. THERE IS A CONTINUED SLOWING TREND WITH THIS SYSTEM ON THE
GFS AND ECMWF. AS A RESULT... BROKE THE SUNDAY NIGHT AND MONDAY
POP/WX GRIDS INTO 6 HOUR BLOCKS AND SLOWED THE ONSET OF
PRECIPITATION INTO EASTERN MN AND WEST CENTRAL WI OVER WHAT THE CR
EXTEND INDICATED. THIS KEPT RAIN OUT OF THE TWIN CITIES UNTIL
MONDAY AFTERNOON. THE ECMWF KEEPS THE EASTERN HALF OF THE CWA DRY
UNTIL MONDAY EVENING. GOOD AGREEMENT ON RAIN FOR THE FORECAST AREA
MONDAY NIGHT AND TUESDAY WITH LIKELY POPS IN PLACE. THERE IS SOME
DISAGREEMENT ON HOW FAST THIS SYSTEM MOVES OUT AROUND MID WEEK.
THE GFS WOULD KEEP AN OPEN WAVE ALOFT WHILE THE ECMWF CLOSES OFF AN
UPPER LOW AND DRAGS THE PRECIPITATION CHANCES INTO THURSDAY...
ESPECIALLY FOR THE EASTERN HALF OF THE FORECAST AREA. NEEDLESS TO
SAY... WITH ALL THE CLOUDINESS...PRECIPITATION AND HEIGHT FALLS
ALOFT... HIGH TEMPERATURES WILL BE BELOW NORMAL FOR MUCH OF THE
WORK WEEK WITH READINGS MAINLY IN THE MIDDLE 40S TO MIDDLE 50S. BY
THE END OF THE FORECAST PERIOD WE BEGIN TO CARVE OUT A LARGE
TROUGH ALOFT ACROSS THE CENTER OF THE COUNTY WITH COOL WEATHER
PERSISTING THROUGH NEXT WEEK. RAIN AMOUNTS FOR EARLY NEXT WEEK
FROM THE GFS/GEM AND ECMWF AVERAGE ABOUT 1.5 INCHES IN WEST
CENTRAL MINNESOTA TO THREE QUARTERS OF AN INCH IN WEST CENTRAL
WISCONSIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 112 PM CDT FRI OCT 11 2013
THE FIRST BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO RACE
NORTH-NORTHEAST ACROSS THE TAF AREA THIS AFTERNOON. MN SITES
/PRIMARILY KRWF-KAXN-KSTC/ WILL LIKELY EXPERIENCE A QUICK BURST
OF HEAVY PRECIP...GUSTY WINDS...AND MVFR CIGS/VSBYS AS THE BAND
LIFTS ACROSS THIS AFTERNOON. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WILL APPROACH FROM THE EASTERN DAKOTAS. THE SITE
MOST LIKELY TO BE AFFECTED BY THIS SECONDARY ACTIVITY WILL BE KAXN
AND KRWF DURING THE LATE AFTERNOON. WIDELY SCATTERED SHOWERS WILL BE
POSSIBLE TONIGHT OVER EAST CENTRAL MN AND WEST CENTRAL WI...ALTHOUGH
THE ATTENDANT CATEGORY SHOULD BE VFR. AS THE COLD AIR ASSOCIATED
WITH THE TROUGH FILTERS IN TONIGHT...MVFR LEVEL CLOUDS ARE EXPECTED
ACROSS WEST CENTRAL MN. OTHERWISE...GUSTY SOUTHEAST WINDS TODAY
SHIFT TO WEST/SOUTHWEST IN DIRECTION FOR SATURDAY...WITH SUSTAINED
15 KT GUSTING T0 25KT SPEEDS EXPECTED.
KMSP...
THE PRIMARY WINDOW FOR SHOWERS APPEARS TO BE 22Z TO 02Z...WITH A
MINIMAL THREAT FOR THUNDER. OUTSIDE OF ANY HEAVIER SHRA
ACTIVITY...VFR CONDITIONS ARE EXPECTED. SOUTHEAST WINDS SHIFT TO
200 DEGREES AROUND 03Z..VEER FURTHER TO AROUND 230 DEGREES BY
15Z...THEN 250 DEGREES BY 18Z SATURDAY. SPEEDS AR NOT EXPECTED TO
DROP BELOW 12 KTS THROUGH THE PERIOD. GUSTS TO BETWEEN 25 AND 30
KTS ARE EXPECTED TO BE COMMON DURING THE DAY TODAY AND SATURDAY.
/OUTLOOK FOR KMSP/
SAT NIGHT...VFR. WINDS WSW AT 5-10 KTS.
SUN...VFR. WINDS W AT 10 KTS.
MON...VFR WITH -SHRA/MVFR LIKELY IN THE AFT/EVE. WINDS E AT 10 KTS.
TUE...MVFR WITH -SHRA/MVFR LIKELY. WINDS NNE 7-12KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ041-047-048-
054>057-064-065-073>075-082-083-091>093.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...RAH
AVIATION...DWE/LSHazardous weather outlook, Oct 11, 12:52 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 PM CDT FRI OCT 11 2013 MNZ041>043-047>049-054>057-064-121800- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. A FEW OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING... WITH STRONG WINDS AND ISOLATED TORNADOES BEING THE MAIN THREATS. IT WILL BE WINDY TODAY WITH SOUTHERLY WINDS OF 20 TO 35 MPH... ALONG WITH GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE MINNESOTA RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. MNZ044-045-050>053-058>063-065>070-073>078-082>085-091>093-121800- MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... ALTHOUGH AN ISOLATED SEVERE STORM IS POSSIBLE WEST OF INTERSTATE 35. IT WILL BE WINDY TODAY WITH SOUTHERLY WINDS OF 20 TO 35 MPH... ALONG WITH GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE MINNESOTA RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WIZ014>016-023>028-121800- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 11, 1:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT FRI OCT 11 2013
MNZ057-058-065>067-111915-
KANDIYOHI-MCLEOD-MEEKER-RENVILLE-SIBLEY-
134 PM CDT FRI OCT 11 2013
AT 132 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF OLIVIA TO
9 MILES EAST OF OLIVIA TO 9 MILES NORTHEAST OF FORT RIDGELY STATE
PARK. THESE STORMS WERE MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HECTOR.
KANDIYOHI.
ATWATER.
GROVE CITY.
LITCHFIELD AIRPORT.
DASSEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4532 9475 4527 9426 4475 9428 4450 9466
4473 9488 4498 9511
TIME...MOT...LOC 1834Z 228DEG 61KT 4497 9493 4480 9478
4456 9458The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:42 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 48 min |
| Oct 11, 6:30 PM CDT | Special Weather Statement | MPX | Kandiyohi | 45 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.